Vit B deficiency symptoms AFTER taking activated Vit B's

Messages
15
Likes
17
I've been taking biotin for some time which has helped - so I decided to try taking all the Activated Vitamins B's ( taking the Doctor's Best one)

After a few days I started I'm getting symptoms of Vitamin B deficiency. Mouth Ulcers, Burning feet, lack of energy (I'm currently in remission)

I'm sure I read on here years ago that if you're low on Vit B's and start taking them the body starts up new pathways that need B's, draws on them actually creating a shortfall of Vitamin B's (not sure if that makes sense??)

I can't find that post but might explain why I've gotten these symptoms shortly after stating taking B's

Has anyone had a similar experience, should I go slow and take only every two or three days or increase the dose and take two or three per day?
 

Judee

Senior Member
Messages
2,512
Likes
6,997
Location
Great Lakes
I do think that makes sense that now that your body is getting some it would message you for more. However, I do think your other statement is also wise to go slow and pulse the dosing a bit for now until it can adjust.

Someone here might also be able to recommend some cofactors that would help the vitamins absorb more easily like possibly some of the other vitamins.
 
Messages
17
Likes
44
If you have an adverse reaction to B vitamins, it can be helpful to take a good multi mineral supplement (which provides cofactors) first. Then, you can take small doses of B vitamins (excluding folate and B12). Slowly work your way up to higher doses, and then add in the methyl-folate and methyl-cobalamin after you are tolerating the others. Also, make sure you are taking adequate amounts of potassium (activating methylation pathways can deplete potassium).
 
Messages
13,085
Likes
29,977
Location
Second star to the right ...
After a few days I started I'm getting symptoms of Vitamin B deficiency. Mouth Ulcers, Burning feet, lack of energy (I'm currently in remission)
I'm so grateful to you for posting this :angel: :thumbsup::thumbsup::thumbsup:.

I've had the same reaction. I'd had to gradually cut ALL my supps out a few years ago because it seemed I was reactive to every single one of them especially the B Vits.

About 2 months ago, I started adding back a small amount of B's in a morning sort-of tea I put together with potassium, salt, etc, electrolytes generally, along with cinnamon and ginger for flavor as well as their other beneficial properties.

Getting cocky, I increased the small dose (1/2 of a B-Comp w/Co-enzymes capsule, with a 3 capsule recommended dose per the label) by about 1/2, and almost immediately got a tell-tale sore spot at the right corner of my mouth. It took me a minute to figure out what had caused it, but I still didnt believe that such a reasonably small dose of B's could do that.

None-the-less, I dropped even the small amount of B-Comp I'd started with from my routine, and the sore spot cleared up immediately. I'll start adding it back in slowly when I can screw up my courage, because I really dont need to deiberately invite new ....uh ..... challenges ....


It never occurred to me to post about it in these threads because I figured it was just another of the myriad idiosyncratic idiocies that this bitchy little buzz-saw of an illness imposes on a daily basis.

I'll do better next time .... and we know there'll be a next time ....

Also, a 'Thank You !!!!' shout-out to @Judee and @Jade7 for the additional info:woot::woot::woot::woot: :thumbsup::thumbsup: ... it feels sooooo good to be able to learn new stuff again, that ability was gone for quite a few years during the worst of what DB (my husband) and I call 'The Troubles' ...